I had Botox a few times with great results. This time I went to a different doctor and I got shelves under the eyes when I smile and a bit of a puffy eye at rest. PLUS a lot of dynamic wrinkles (after 3 weeks) that point downwards when I smile. My surgeon said he only injected 3 units on each side + only in the TEMPLAR era, NOT in the eye area! It has been 10 weeks now and no improvement at all. I am a bit worried now. Will it go away (soon)? What went wrong so that I can consider it next time?
10 Weeks Post-Botox: Shelve Under Eyes and a Lot of Wrinkles? (photo)
Doctor Answers (7)
Wait it out
unfortunately youll have to wait roughly 3 months to get back to your normal appearance. botox around the eyes can cause the musculature that normally functions to move fluid out of the area to relax, leaving you with prominent eye bags, mild swelling, and increased undereye wrinkles. i would avoid having any more botox in this area for you in the future, if you do not like this appearance. I find many complain of their temples also apperaing hollow, and this can be treated with filler. best of luck, Dr. E.
Botox Near Eyes
It is difficult to say definitively what was different. The good news is that the effects of the neuromodulators themselves generally only last 3-4 months. So if this is strictly related to the neuromodulator, it will go away. I know the onset of your symptoms correlate with injections, but you can't rule out that something else may be accounting for your puffiness that happened to come on around the same time, as this is rare after neuromodulator injections, especially if such a little amount was used and it was injected so high. I'd go back to the physician that treated you and ask for the appropriate referral if the neuromodulator can't account for your symptoms. Good luck.
Botox around the eyes
Occasionally, Botox around the eyes (or too much of it) can cause the muscle to relax too much, thereby creating lax skin and more wrinkling of the fine skin around the eyes.
You might also like...
Shelves Under the Eyes
It is likely that the Botox has moderately paralyzed your orbicularis oris muscle. This circular muscle sits on top of the bone that houses your eye, the orbit. Botox paralyzes the muscle which can cause increased prominence of under eye troughs as the muscle tone helps keep this area tight. This should go away slowly as the effects of Botox wear off; which should be in approximately 3 ½ - 4 months. “Dr. D”
It should go away and perhaps leave some discoloration
The skin under the eye is thin and the concern is that some of that pigmentation may be permanent. Placing a creme containing hydroquinone (VenaQuin brand) in this area may help lessen the pigmentation - other types of products (cremes) including phytic acid and pycnogenol will help too (VenoLucent brand). You can alternate the two cremes, morning and evening.
1) why switch doctors when you had a good experience with the first one - he obviously did a good job with the first two Botox sessions.
2) just because you developed this does not mean that the second doctor screwed up...
I think it will improve but it will take time, sometimes as much as a year, given the location and how thin the skin is in that area.
Web reference: http://www.MyVeinStore.com
The good news is that it should go away on its own.
Thank your for the question and photos. I have not seen this happen before but it can only be one of two things: muscle vs swelling. If it is swelling it might be because of some bleeding associated with disturbance of a small vessel during the injection process. This is really a long shot especially if you did not have a lot of bruising. A more likely cause is some type of affect on the muscle. The good news is that it will get better and eventually go away.
All the best,
Dr Remus Repta
Web reference: http://www.aaaplasticsurgery.com/medical-spa/
Botox around the eyes
- It is tough to say without looking
- Sometimes a different concentration of Botox is used where it can travel further if it is more dilute
- Sometimes it is just related to the technique
- Give it a few more weeks to see if it improves, it should be gone by 4 months
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.